Yondelis/ Trabectedin side effects


Hi everyone, I was hoping somebody could tell me what the yondelis side effects are actually like? What kind of life can you have whilst on the treatment ?
Any info would be appreciated! Thanks :slight_smile:


About to find out starting next week and will keep you posted. I have read that it can range from nausea to neutropenia and that most people feel better after first two cycles as body adjusts. Most folks do not lose hair on it. One person on this site used it for 5 years

As with all things synovial sarcoma, results may vary

I will report out in a few weeks what initial cycle is like for us


Thanks George I appreciate it.
I might be starting it in the next couple of weeks myself. I hear different things from different people about how well tolerated it is, which is really confusing. Iā€™m sure you agree that first hand info from patients is the best thing.
Good luck with everything,


If you click on the "Discussions" tab at the top of the page, there is a search button under the title "Discussion forum". If you write "yondelis" or "trabectedin" in the search field, you will find many discussions on the subject.

Side effects vary from one person to another as well as results. So good luck to you! I hope it works for both of you!


Hi there! I've been on Yondelis for just over a year now. I had severe nausea after my first dose, and then after my second dose I had a "severe toxicity." It was definitely worst case scenario, but I was very sick for over a month. In and out of the hospital, probably a dozen blood transfusions. Main issues were VERY low platelets, like 10,000 or lower for several weeks, despite repeated transfusions. I also had rhabdomyalysis (sp?) which is breakdown of the muscles and could barely walk for a month.

I took a cycle off as I recovered and then my platelets came back just in time for my last chance to continue. At that point they reduced my dosage as much as they were able, and said that they would continue if I was willing to do so. Since then, I have had only very minimal side effects!!

Some hair thinning, but no major hair loss (my hair looks normal to anyone that sees it, I just feel like more than usual comes out in the shower/when I brush), some skin irritation/small blisters on my hands for which I take a pill that helps with itching. Moderate nausea near the end of the infusion, but have only thrown up from it a few times. I do get an infusion of zofran each time before I'm hooked up and after I'm disconnected.

I did have one blip about six months into where some of my tumors grew, but otherwise things have been stable/shrinking modestly for a year.

Glad to answer any other questions!


Hi Jen

Did you try AIM before Yondelis? If so, how did you tolerate that?

My husband is trying yondelis because AIM almost killed him twice. We are really hoping yondelis will not be as harsh



Hi George!

I'm so sorry to hear about your husband's bad reaction to AIM. I was very lucky and had no issues with AIM at all, other than typical low counts (had to get one blood transfusion after, I believe, cycle 4) and hair loss. And I honestly think that I really had a freak reaction to the Yondelis. But you may want to ask if they can start your husband off at a lower dose first to see how well he tolerates it, and then increase it if he does okay. I don't know if they're allowed to do it within the protocol of it technically being a clinical trial, but it can't hurt to ask. And definitely make sure they know about his previous reaction to AIM!

What hospital is your husband being treated at with the Yondelis? I'm getting mine at Fox Chase in Philadelphia.


Thanks for the info Jen, what kind of quality of life do you have now on the treatment? can you excercise/go to the gym if you wanted to. staying active and having a routine is essential to me. also, do you go to work?


YES, 100%!! I still work full-time. I take off the two days I'm getting my infusion, mostly just because I have to travel to get it - if I could get it locally, I'd probably work from home while being infused.

I'll be honest, I was never a big athlete/fitness person :), but I have to walk ~1.5 miles every work day to get from the metro to my office and have no trouble with that. I am fatigued for a few days after treatment, but haven't found it to be TOO severe. I get my treatment Tuesday-Wednesday and usually take it easy through the weekend, but am feeling nearly 100% again by Monday. My counts do drop a little, but with Neulasta it hasn't been anything serious or debilitating since that incident last summer. Before it got too hot I was regularly taking 3+ mile walks with my dog on the two good weekends between treatment (yondelis is a 21 day cycle, so based on the time of week that I get it I have one "tired" weekend and two "good" weekends per cycle).


You know, I just realized one bigger thing that I keep forgetting to mention: One bigger side effect is that I've actually had a lot of trouble with my port while being treated with Yondelis. I'm actually on my third port in a year because of issues. Never had an infection, but the area around the incision where the port was inserted, and the incision at the base of my neck where the tubing was inserted tend to get very swollen/sore after my infusions. Sometimes the neck incision has even leaked a little clear pus/ooze for a few days.

What seems to be happening is that the Yondelis is eroding the port and tubing under the skin, causing leakage that is then breaking down my skin from inside. From what I can tell from my doctor and nurse, this is actually pretty rare, but they do tend to see it with some Yondelis patients.

When I had my second port removed a moth ago it was kind of a worst case scenario, where the skin had been so damaged that they weren't able to stitch me up and I had an "open wound" for three weeks. It actually wasn't that painful, but I had to go to wound care twice a week and couldn't really shower properly, which was annoying in the summer!